2 doctors weighed in:

How come my skin breaks out when I take penicillin?

2 doctors weighed in
Dr. Michael Fisher
Dermatology

In brief: Penicillin Allergy

Penicillin antibiotics are the most common cause of drug allergies.
Some people who are allergic to penicillin are also allergic to other closely related antibiotics, including cephalosporins, such as cephalexin, cefprozil, and cefuroxime. Ask your pharmacist or doctor about these antibiotics.

In brief: Penicillin Allergy

Penicillin antibiotics are the most common cause of drug allergies.
Some people who are allergic to penicillin are also allergic to other closely related antibiotics, including cephalosporins, such as cephalexin, cefprozil, and cefuroxime. Ask your pharmacist or doctor about these antibiotics.
Dr. Michael Fisher
Dr. Michael Fisher
Thank
Dr. Morris Westfried
Dermatology

In brief: Allergy

This is a drug reaction and penicillin should be avoided in the future.

In brief: Allergy

This is a drug reaction and penicillin should be avoided in the future.
Dr. Morris Westfried
Dr. Morris Westfried
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors